MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1145350-23
Medical Device Problem Codes Material Rupture (1546); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The other xience alpine stent system referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the right coronary artery (rca).Two xience alpine stent systems were used.With each stent delivery system, the balloon was inflated and the stent was deployed.Each balloon lost pressure and deflated almost immediately.A balloon rupture was suspected in each device.The stent delivery systems were removed without resistance and the stents remained at the target lesion.Post dilatation was performed with each stent, as it could not be determined if the stents were fully apposed to the vessel wall.There was no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was unable to be confirmed as the balloon inflated and held pressure.The reported delayed/difficult activation was not confirmed as the stent was implanted and not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material rupture as no rupture was identified during return device analysis.Factors that may contribute to material ruptures include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.Additionally, the investigation was unable to determine a conclusive cause for the reported delayed/difficult activation; however, factors that may contribute to delayed/difficult activations include, but are not limited to, damage to the device, patient anatomical morphology, patient disease state, and inflation technique.The reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11712009
Report Number2024168-2021-03407
Device Sequence Number19791503
Product Code NIQ
UDI-Device Identifier08717648200267
UDI-Public08717648200267
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model Number1145350-23
Device Catalogue Number1145350-23
Device Lot Number9111841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;